Alert archive / Massachusetts / Gale Warnings in 2010

Gale Warning 35, NWS Boston/Norton, MA

October 23, 2010

NWS Boston/Norton, MA issued this gale warning at Oct 23, 2010, 4:32 AM EDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 23, 2010, 4:32 AM EDT (08:32 UTC)
Expired
Oct 23, 2010, 4:00 PM EDT
In force
11 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted, in the capitals the NWS used until 2016.

640 
WHUS71 KBOX 230832
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
432 AM EDT SAT OCT 23 2010

ANZ254-255-231645-
/O.UPG.KBOX.SC.Y.0092.000000T0000Z-101023T2300Z/
/O.NEW.KBOX.GL.W.0035.101023T0832Z-101023T2000Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
432 AM EDT SAT OCT 23 2010

...GALE WARNING IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. THE
SMALL CRAFT ADVISORY HAS BEEN SUPERSEDED BY THE GALE WARNING.

WEST TO NORTHWEST WINDS WILL FREQUENTLY GUST TO 35 KNOTS
TODAY. SEAS WILL BE 5 TO 8 FEET.

WINDS AND SEAS WILL GRADUALLY SUBSIDE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ231>235-237-250-251-256-231645-
/O.CON.KBOX.SC.Y.0092.000000T0000Z-101023T2300Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
432 AM EDT SAT OCT 23 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING. 

WEST TO NORTHWEST WIND GUSTS TO 30 KNOTS ARE EXPECTED THROUGH
TODAY. WHILE WINDS MAY BRIEFLY TOUCH GALE FORCE THRESHOLDS... SMALL
CRAFT ADVISORIES WILL BE MORE PREDOMINANT.

WINDS AND SEAS WILL GRADUALLY SUBSIDE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ230-236-231645-
/O.CON.KBOX.SC.Y.0093.000000T0000Z-101023T2300Z/
BOSTON HARBOR-NARRAGANSETT BAY-
432 AM EDT SAT OCT 23 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING. 

WEST TO NORTHWEST WINDS WILL INCREASE AGAIN THIS MORNING...AND GUSTS
OF 25 TO 30 KNOTS ARE EXPECTED TO CONTINUE AT TIMES THROUGH
THIS AFTERNOON.

WINDS AND SEAS WILL SUBSIDE THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

THOMPSON
2 follow-up statements
940 
WHUS71 KBOX 231546 AAA
MWWBOX

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE TAUNTON MA
1146 AM EDT SAT OCT 23 2010

ANZ254-255-232000-
/O.CON.KBOX.GL.W.0035.000000T0000Z-101023T2000Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
1146 AM EDT SAT OCT 23 2010

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. 

WEST TO NORTHWEST WINDS WILL FREQUENTLY GUST TO 35 KNOTS TODAY.
SEAS WILL BE 5 TO 9 FEET.

WINDS AND SEAS WILL GRADUALLY SUBSIDE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ231>235-237-250-251-256-232300-
/O.CON.KBOX.SC.Y.0092.000000T0000Z-101023T2300Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
1146 AM EDT SAT OCT 23 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING. 

WEST TO NORTHWEST WIND GUSTS TO 30 KNOTS ARE EXPECTED THROUGH
TODAY. WHILE WINDS MAY BRIEFLY TOUCH GALE FORCE THRESHOLDS...
SMALL CRAFT ADVISORIES WILL BE MORE PREDOMINANT.

WINDS AND SEAS WILL GRADUALLY SUBSIDE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ230-236-232300-
/O.CON.KBOX.SC.Y.0093.000000T0000Z-101023T2300Z/
BOSTON HARBOR-NARRAGANSETT BAY-
1146 AM EDT SAT OCT 23 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING. 

WEST TO NORTHWEST WINDS OF 25 TO 30 KNOTS ARE EXPECTED TO
CONTINUE AT TIMES THROUGH THIS AFTERNOON.

WINDS AND SEAS WILL SUBSIDE THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
136 
WHUS71 KBOX 232010
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
410 PM EDT SAT OCT 23 2010

ANZ254-255-240400-
/O.EXP.KBOX.GL.W.0035.000000T0000Z-101023T2000Z/
/O.EXB.KBOX.SC.Y.0092.000000T0000Z-101024T0400Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
410 PM EDT SAT OCT 23 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. THE
GALE WARNING IS NO LONGER IN EFFECT. 

WEST TO NORTHWEST WINDS OF 20 TO 25 KNOTS WILL CONTINUE THIS
EVENING ACROSS THE OUTER COASTAL WATERS OF CAPE COD...NANTUCKET
AND MARTHAS VINEYARD. WINDS WILL THEN DIMINISH AFTER MIDNIGHT.
SEAS OF 5 TO 8 FT WILL SLOWLY SUBSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ230-236-232115-
/O.CAN.KBOX.SC.Y.0093.000000T0000Z-101023T2300Z/
BOSTON HARBOR-NARRAGANSETT BAY-
410 PM EDT SAT OCT 23 2010

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

ANZ231>235-237-251-256-240000-
/O.EXT.KBOX.SC.Y.0092.000000T0000Z-101024T0000Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
410 PM EDT SAT OCT 23 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

WEST TO NORTHWEST WINDS OF 20 TO 25 KNOTS WILL CONTINUE INTO EARLY
THIS EVENING ACROSS THE NEAR SHORE WATERS OF SOUTHERN NEW ENGLAND.
WINDS WILL DIMINISH LATER THIS EVENING. SEAS OF 3 TO 5 FT WILL
ALSO SUBSIDE THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-240400-
/O.EXT.KBOX.SC.Y.0092.000000T0000Z-101024T0400Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
410 PM EDT SAT OCT 23 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT. 

WEST TO NORTHWEST WINDS OF 20 TO 25 KNOTS WILL CONTINUE THIS
EVENING ACROSS THE COASTAL WATERS EAST OF IPSWICH BAY AND THE
STELLWAGEN BANK NATIONAL MARINE SANCTUARY. WINDS WILL DIMINISH
AFTER MIDNIGHT ALONG WITH SEAS OF 3 TO 5 FT SUBSIDING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

NOCERA

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this gale warning went out at Oct 23, 4:12 AM EDT, 20 minutes earlier.

Area forecast discussion, Oct 23, 4:12 AM EDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
412 AM EDT SAT OCT 23 2010

.SYNOPSIS...
STRONG LOW PRESSURE OVER THE CANADIAN MARITIMES COMBINED WITH HIGH
PRESSURE CENTERED NEAR NORTH CAROLINA WILL GENERATE ONE MORE DAY OF
BRISK NW WINDS ACROSS THE REGION. HIGH PRESSURE WILL BUILD INTO NEW
ENGLAND TONIGHT. A WARM FRONT WILL BRING CLOUDS TO SOUTHERN NEW
ENGLAND ON SUNDAY. HIGH PRESSURE WILL PERSIST OFF THE MID
ATLANTIC COAST NEXT WEEK...AND HELP BRING ABOVE NORMAL
TEMPERATURES TO THE REGION. A FEW ROUNDS OF SHOWERS WILL ALSO BE
POSSIBLE AT TIMES NEXT WEEK...BUT A WASHOUT IS NOT EXPECTED.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
IR IMAGERY SHOWS AREAS OF STRATOCUMULUS CLOUDS TRYING TO INTRUDE
OVER SOUTHERN NEW ENGLAND...WITH SOME EROSION IN DOWNSLOPE AREAS.
ANTICIPATING THAT WE WILL START THE MORNING WITH CONSIDERABLE
CLOUDINESS ACROSS THE NORTHERN HALF OF THE AREA...BUT EXPECT
CLOUDS TO BECOME MORE SCT BY EARLY AFTERNOON.

EXPECT TEMPERATURES TO MODERATE FROM YESTERDAY AND RISE INTO THE MID
TO UPPER 50S MOST LOCATIONS. USED A MET/MAV BLEND FOR TEMPERATURES
TODAY. WILL CONTINUE TO HAVE BRISK NW WINDS WITH 30 MPH WINDS MIXING
TO SURFACE AS GUSTS MID MORNING THRU MID AFTERNOON...EXCEPT
BETWEEN 35 AND 40 MPH POSSIBLE ACK. WINDS SHOULD START TO SUBSIDE
LATE THIS AFTERNOON AS GRADIENT RELAXES AND SURFACE FLOW DECOUPLES
FROM THE STRONGER WINDS ALOFT.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
AIR MASS NOT AS COLD BUT SHOULD START OUT CLEAR OR NEARLY CLEAR
MOST ZONES. WITH LIGHT WINDS AND CLEAR SKIES AT LEAST TO
START...ANTICIPATE GOOD RADIATIONAL COOLING. IT IS POSSIBLE THAT
MANY LOCATIONS IN RI AND EASTERN MA BACK FROM THE IMMEDIATE COAST
AND OUTSIDE OF URBAN AREAS MAY HAVE ANOTHER OPPORTUNITY FOR FROST
TONIGHT...ALTHOUGH THE 00Z MOS GUIDANCE DOES NOT SEEM ALL THAT GUN
HO FOR IT. TO AVOID CONFUSION WITH FROST ADVISORIES ALREADY IN
EFFECT AND BECAUSE OF A FAIR AMOUNT OF UNCERTAINTY ON CLOUD COVER
LATE TONIGHT...WILL NOT ISSUE ANY FROST ADVISORIES AT THIS TIME
FOR TONIGHT. DO EXPECT AN INCREASE OF WARM AIR ADVECTION CLOUDS
LATE TONIGHT FROM SW TO NE.

DEVELOPING WARM FRONT EXPECTED TO SLIDE NORTH OF OUR FORECAST AREA
SOMETIME SUNDAY EVENING OR NIGHT...GFS WOULD FAVOR BY EARLY EVENING WHILE
THE NAM DOES NOT MOVE THE SURFACE WARM FRONT N OF SOUTHERN NEW
ENGLAND UNTIL AFTER MIDNIGHT. ANTICIPATE MOSTLY CLOUDY CONDITIONS
MOST AREAS DURING SUNDAY WITH OVERRUNNING CLOUDS N OF THE WARM
FRONT. CROSS SECTIONS INDICATE MOSTLY MID AND HIGH CLOUDS WITH ONLY
WEAK VERTICAL MOTION. RESTRICTED CHANCE POPS...AND LOW CHANCE POPS
AT THAT...TO JUST NORTHERN ZONES ON SUNDAY...ALTHOUGH WOULD NOT
RULE OUT SPRINKLES ACROSS FAR NORTHERN CT AND ALONG THE MASS PIKE
CORRIDOR IN MA. TEMPERATURES AT 850 MB WARM CONSIDERABLY ON
SUNDAY...BUT CLOUDS WILL LIKELY PREVENT FROM TAPPING THAT
POTENTIAL WARMTH. WENT WITH MID 60S IN VICINITY OF HARTFORD ON
SUNDAY WHERE SEE A CHANCE FOR SOME AFTERNOON SUN BREAKS.
ELSEWHERE...CLOUDS WILL PROBABLY KEEP HIGH TEMPERATURES IN THE 55
TO 60 RANGE.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
SUNDAY...A WARM FRONT WILL APPROACH FROM THE SOUTH WHICH WILL BRING
CONSIDERABLE CLOUDS ACROSS THE AREA. A SERIES OF SHORT WAVE
DISTURBANCES WILL TRACK EAST FROM THE GREAT LAKES WHILE INCREASING
WARM AIR ADVECTION OCCURS. SCATTERED SHOWERS WILL BE POSSIBLE
PRIMARILY ACROSS THE INTERIOR DURING THE DAY.

SUNDAY NIGHT THROUGH MONDAY...INCREASING SOUTHWESTERLY FLOW WILL
OCCUR BEHIND THE WARM FRONT. UNSEASONABLY MILD TEMPERATURES
DEVELOPING BY MONDAY AS H85 TEMPERATURES INCREASE TO AROUND +11
CELSIUS. PARTIAL SUNSHINE WOULD SUPPORT HIGHS WELL INTO THE 60S
TO AROUND 70 DEGREES. SHOULD REMAIN DRY MUCH OF THE TIME BUT CANNOT
RULE OUT AN ISOLATED SHOWER OR TWO WITH THE WARM FRONT LOCATED JUST
NORTH OF THE REGION

TUESDAY THROUGH FRIDAY...SHOULD REMAIN UNSEASONABLY MILD THROUGH
AT LEAST WEDNESDAY. NOT EXPECTING A RAIN THREAT THE ENTIRE
TIMEFRAME. HOWEVER CONFIDENCE DECREASES REGARDING WHEN THE NEXT COLD
FRONT ARRIVES AND STALLS AND WHETHER A WAVE OR SEVERAL WAVES OF LOW
PRESSURE DEVELOP ALONG THE FRONT. FOR NOW...MODEL CONSENSUS BRINGS
THE COLD FRONT INTO THE AREA BY LATE TUESDAY INTO WEDNESDAY
TIMEFRAME. INCREASED POPS TO HIGH CHANCE DURING THAT TIME.
THEREAFTER EITHER A SECONDARY FRONT AND/OR WAVES OF LOW PRESSURE
RESPONDING TO AN APPROACHING GREAT LAKES UPPER LEVEL TROUGH WILL
APPROACH THE AREA FROM THE SOUTH AND WEST BY THURSDAY. HAVE CHANCE
POPS INCLUDED FOR THURSDAY INTO FRIDAY WITH A GRADUAL COOLING TREND
POSSIBLE BY LATE IN THE PERIOD. THIS COULD BE A SLOW TRANSITION AS
THE AREA BECOMES SITUATED BETWEEN AN H5 EASTERN SEABOARD RIDGE AND
GREAT LAKES UPPER LEVEL TROUGH.

&&

.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
TODAY...EXPECT VFR CONDITIONS WITH HIGH CONFIDENCE.
HOWEVER...DO ANTICIPATE SCT-BKN CLOUDS 4 TO 6 THOUSAND FT MUCH OF
THIS MORNING...MAINLY N OF A BOS-BDL LINE. BRISK NW WINDS EXPECTED
AGAIN TODAY WITH GUSTS BETWEEN 25 AND 30 KT. THIS WILL RESULT IN
SOME LOW LEVEL MECHANICAL TURBULENCE.

TONIGHT...INCREASING MID AND HIGH CLOUDS NORTHERN CT AND WESTERN MA
BUT VFR THROUGHOUT AREA. EXPECT ANY CIGS IN THE W AND SW PORTION TO
REMAIN ABOVE 7 THOUSAND FT. WINDS SHOULD DIMINISH EARLY IN THE
EVENING.

SUNDAY...EXPECT BKN-OVC CIGS OVER MUCH OF THE AREA...BUT GENERALLY
ABOVE 5 THOUSAND FT. LIGHT WINDS.

KBOS...VFR CONDITIONS EXPECTED THROUGH SUNDAY. WILL HAVE BKN CLOUDS
AROUND 6 THOUSAND FT THIS MORNING...BECOMING SCT THIS AFTERNOON AND
MOSTLY CLEAR THIS EVENING. BKN-OVC CLOUDS...GENERALLY ABOVE 6
THOUSAND FT ANTICIPATED FOR SUNDAY. NW WINDS WILL GUST BETWEEN 25
AND 30 KT TODAY BUT SHOULD DIMINISH RATHER QUICKLY TOWARD
SUNSET...AND REMAIN LIGHT THROUGH SUNDAY.

OUTLOOK...SUNDAY THROUGH WEDNESDAY...
SUNDAY...COULD SEE BRIEF MVFR OR IFR CONDITIONS WITH FOG PATCHES OR
LOW CLOUDS. OTHERWISE VFR CEILINGS AND VSBYS SHOULD PREVAIL. MODERATE
CONFIDENCE.

MONDAY...VFR. MODERATE CONFIDENCE.

MONDAY NIGHT INTO TUESDAY...SHOULD SEE CONDITIONS DETERIORATE TO
MVFR OR IFR ESPECIALLY ALONG THE SOUTH COAST WITH LOW CLOUDS AND FOG
PATCHES REFORMING MONDAY NIGHT. SCATTERED SHOWERS DEVELOPING.

WEDNESDAY...LOW TO MODERATE CONFIDENCE AS A COLD FRONT ARRIVES BUT
COULD SEE MVFR CEILINGS AND VSBYS WITH SCATTERED SHOWERS AND PERHAPS
A THUNDERSTORM.

&&

.MARINE...
CONSISTENTLY SEEING WIND GUSTS INTO GALE RANGE AT BUOYS S AND E OF
ACK...AND HAVE DECIDED TO GO WITH A GLW FOR THE TWO OUTER
ZONES...ANZ254 AND ANZ255...THAT EXTEND E AND S OF ACK. THIS
SHOULD MESH WITH OPC. ELSEWHERE...WILL RETAIN SCA THROUGH TODAY.
EXPECT WINDS TO DIMINISH BELOW SCA TONIGHT...BUT MAY HAVE TO HOLD
ONTO A SCA FOR SEAS ON SOME OUTER WATERS TONIGHT.

WAVE WATCH SEAS LOOK TO BE CLOSE TO OBSERVED ACROSS OUTER
WATERS...BUT NEEDED TO INCREASE BY A COUPLE OF FEET CLOSER TO
SHORE...NAMELY BUZZARDS BAY AND MASS BAY/STELLWAGEN BANK AREA.

OUTLOOK...SUNDAY NIGHT THROUGH WEDNESDAY...
SUNDAY NIGHT...WINDS AND SEAS EXPECTED TO REMAIN BELOW SCA CRITERIA

MONDAY THROUGH TUESDAY...A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED
AS SW WINDS GUST UP TO 25 TO 30 KT AND SEAS BUILD TO 6 TO 9 FEET. WNA
WAVE HEIGHTS WERE UNDERCUT BY 20 PERCENT IN SW FLOW.

WEDNESDAY...A COLD FRONT IS EXPECTED TO CROSS THE AREA. LEFTOVER SCA
FOR HAZARDOUS SEAS.

&&

.CLIMATE...
A PUBLIC INFORMATION STATEMENT WAS ISSUED FOR COUNTIES WHICH
EXPERIENCED THE END OF GROWING SEASON BY WEDNESDAY 10/20.
ADDITIONAL COUNTIES WHICH HAVE EXPERIENCED A WIDESPREAD FROST
INCLUDES CENTRAL MIDDLESEX...WESTERN NORFOLK...NORTHERN BRISTOL
COUNTIES IN MASSACHUSETTS AS WELLL AS WESTERN KENT AND MAINLAND
WASHINGTON COUNTIES IN RHODE ISLAND.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FROST ADVISORY UNTIL 8 AM EDT THIS MORNING FOR CTZ002-003.
MA...FROST ADVISORY UNTIL 8 AM EDT THIS MORNING FOR MAZ007-012-014-
     018>021.
NH...NONE.
RI...FROST ADVISORY UNTIL 8 AM EDT THIS MORNING FOR RIZ001-005-007.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR
     ANZ230>237-250-251-256.
     GALE WARNING UNTIL 4 PM EDT THIS AFTERNOON FOR ANZ254-255.

&&

SYNOPSIS...STRAUSS/THOMPSON
NEAR TERM...THOMPSON
SHORT TERM...THOMPSON
LONG TERM...STRAUSS
AVIATION...STRAUSS/THOMPSON
MARINE...STRAUSS/THOMPSON
CLIMATE...
Hazardous weather outlook, Oct 23, 4:06 AM EDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
406 AM EDT SAT OCT 23 2010

CTZ004-MAZ002>006-008>011-013-015>017-022>024-026-NHZ011-012-015-
RIZ002>004-006-008-240815-
WINDHAM CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-
NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-WESTERN NORFOLK MA-SUFFOLK MA-EASTERN NORFOLK MA-
NORTHERN BRISTOL MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-SOUTHEAST PROVIDENCE RI-
WESTERN KENT RI-EASTERN KENT RI-WASHINGTON RI-BLOCK ISLAND RI-
406 AM EDT SAT OCT 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ002-003-MAZ007-012-014-018>021-RIZ001-005-007-240815-
HARTFORD CT-TOLLAND CT-EASTERN ESSEX MA-SOUTHERN WORCESTER MA-
SOUTHEAST MIDDLESEX MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-NORTHWEST PROVIDENCE RI-
BRISTOL RI-NEWPORT RI-
406 AM EDT SAT OCT 23 2010

...FROST ADVISORY IN EFFECT UNTIL 8 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-256-240815-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
406 AM EDT SAT OCT 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ254-255-240815-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
406 AM EDT SAT OCT 23 2010

...GALE WARNING IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SOUTH TO SOUTHWEST WINDS MAY APPROACH GALE FORCE ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Gale Warnings in Massachusetts, 2010Every gale warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.